Results 1 to 5 of 5

Thread: Oxycodone withdrawal experiences ~ Will the spasms ever stop?

  1. #1
    Senior Member
    Join Date
    Jul 2012
    Location
    Pennsylvania, U.S.
    Posts
    243

    Oxycodone withdrawal experiences ~ Will the spasms ever stop?

    Hope I haven't asked this before.. My husband has been taking 20mg of Oxycodone 5X day since his accident (2.5 yrs) .. We are toying with the notion of getting rid of it, since Xanax works so much better for his pain. But, in the morning when he wakes up (after not taking it for 10 hours at night), his spasms are terrible. When he tries to stop taking it, spasms like CRAZY. I tend to think that its his bodys reaction to not taking it (withdrawal). He thinks that the oxycodone is helping his spasms.

    Has anyone gotten rid of Oxycodone , had terrible spasms because of it, and they eventually calmed down? Or on the contrary, has anyone stopped taking it, had terrible spasms, and they persisted .??? THANK YOU!

  2. #2
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    645
    I would try to eliminate Oxycodone or hydrocodone. He will feel better mentally too. They used to fog my head up the first couple years. Much better since I eliminated them. I can never get rid of my nerve pain. The drugs take the edge off for a while until the body gets used to them. If Xanax works, only use that. The less the better for all of us health wise but hopefully he can be comfortable without them. I have a few friends that take baclofen for spasms. They tell me thats the best for them. I wish him well.

  3. #3
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007
    I'd have a doctor discussion, preferably with a physiatrist, about reducing his oxycodone while adding an anti-spasmotic medicine. Yes, while oxycodone helps my pain it also knocks out some excess tone I can use and reduces what spasms I do still have. I use the oxy PRN for what is now basically orthopedic type pain and can normally keep it at 5 mg every 4 to 6 when it is needed. I'd be a zombie on 100 mg a day. Anyway, probably not the best idea to take a narcotic for spasms.
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  4. #4
    Opioid withdrawal can cause severe spasticity in people with SCI. It is best to cut back VERY slowly, and if needed, add some additional antispasticity meds to get you through the worst of it. Once he is completely off the opioid, then the spasticity meds can often be cut back as well, but it may easily take 1-2 months.

    (KLD)

  5. #5
    I've had many problems with over 300mg per day of Oxycontin / Oxynorm and if taken properly, it's fine but if u run out or try to quit that's when the problems start.
    Depression, pain, spasms, loss of appetite etc.
    Unless you've done it, u can't try to understand the withdrawals. Awful.
    C-5 incomplete , walking with crutches. In controlled pain. Respect to all SCI people.

Similar Threads

  1. Non stop spasms?
    By Mooner99 in forum Pain
    Replies: 11
    Last Post: 03-08-2013, 06:04 PM
  2. Your experiences getting off oxycodone..?
    By JacksonsGirl in forum Pain
    Replies: 8
    Last Post: 02-16-2013, 01:36 PM
  3. Oxycodone Withdrawal
    By BigK in forum Pain
    Replies: 78
    Last Post: 12-12-2012, 03:42 PM
  4. stop spasms...
    By Steve in forum Care
    Replies: 5
    Last Post: 12-04-2004, 11:01 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •